The Largest Personal Injury Firm in Texas. Serving Clients Nationwide.
Corpus Christi 361-985-0600 San Antonio 210-656-1000 Nationwide Toll Free 888-314-9945
Contact us 24/7

Diazoxide Linked to Lung/Heart Problems in Infants

View all
Brooke Shroyer2 years ago

The U.S. Food and Drug Administration (FDA) announced that the antihypoglycemia drug called diazoxide might trigger pulmonary hypertension in infants.

Diazoxide and Pulmonary Hypertension

The FDA claims to have found 11 reports of infants with pulmonary hypertension while taking diazoxide. These findings were recorded in the FDA Adverse Event Reporting System started in 1973, when diazoxide was first approved.

In each of these cases, pulmonary hypertension had subsided as soon as diazoxide was stopped. Pulmonary hypertension is the occurrence of high blood pressure that damages the lungs and heart.

Signs of pulmonary hypertension in infants resulting from the use of diazoxide include respiratory difficulty such as grunting, unnatural chest movements, flaring nostrils, fast breathing, trouble feeding, or bluish color in the skin and lips.

Infants high at risk for meconium aspiration syndrome, respiratory distress syndrome, transient tachypnea, pneumonia, sepsis, congenital diaphragmatic hernia, and congenital heart disease should be especially cautious when taking this drug.

More about Diazoxide

Hypoglycemia is a condition in which the body has abnormally low levels of blood sugar. Hypoglycemia is not a disease alone, but a sign of further health problems. Diazoxide is an antihypoglycemia drug used in treating hypoglycemic patients.

Visit the U.S. Food and Drug Administration for more information about the recent findings on diazoxide and its link to pulmonary hypertension.

HAVE YOU BEEN INJURED?

Contact Us for a FREE Case Review

888-314-9945 • info@tjhlaw.com